Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Irregular Bowel Movements. I'm in pain.

Since late November, I've only been having a bowel movement once every 10 days- and thats ONLY when I give myself an enema. I saw a nutritionist who put me on a high fiber diet. The new doc I saw in late December said that I had TOO much bulk fiber. I drink a ton of water, I eat lots of vegetables. I've tried taking probiotic yogurts (still do) but no luck. I've only had 4 bowel movements since thanksgiving and I'm in pain.
I went to the ER last night in pain and they gave me suppositories which thus far have done nothing. ANy ideas?! I'm desperate and In pain.

 
Anonymous

Asked by Anonymous at 10:52 PM on Jan. 7, 2009 in Health

This question is closed.
Answers (4)
  • I have also tried Miralax. I have no gallbladder so I know thats not an issue for me. I have no idea what it could be.
    Anonymous

    Answer by Anonymous at 11:20 PM on Jan. 7, 2009

  • Have you tried taking Colace (stool softner) and then also taking Milk of Magnesia. I went weeks not having a bowel movement when I was pregnant and I was in so much pain. I took two stool softners every night and took milk of magnesia and within an hour I would have a bowel movement. Also if you drink cofee while taking the medicine it helps. Coffee is a natural laxative. I really hope you get relief soon.
    Anonymous

    Answer by Anonymous at 11:05 PM on Jan. 7, 2009

  • Thanks. Yes, I'm currently taking 2 colace before each meal. My husband just bought me some magnesium citrate on the advice of the pharmacist. I feel like I"m ready to go back to the hospital- it hurts so much.
    Anonymous

    Answer by Anonymous at 11:09 PM on Jan. 7, 2009

  • Seems like you have covered all the basics, fiber, water etc. I would ask the doc to refer me to a GI specialist (gastroenterologist ). It could be IBS, stress or anxiety, some sort of obstruction, a gallbladder issue.

    Did you try stool softeners? Enemas & suppositories are the worst thing you can do according to my doc, he looks like he's gonna keel over at the very mention of them lol

    Hope you get answers soon! feel better!
    Allysmom11

    Answer by Allysmom11 at 11:09 PM on Jan. 7, 2009